Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Minimal volume entropy for graphs


Author: Seonhee Lim
Journal: Trans. Amer. Math. Soc. 360 (2008), 5089-5100
MSC (2000): Primary 37A35, 20E08
DOI: https://doi.org/10.1090/S0002-9947-08-04227-X
Published electronically: May 14, 2008
MathSciNet review: 2415065
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Among the normalized metrics on a graph, we show the existence and the uniqueness of an entropy-minimizing metric, and give explicit formulas for the minimal volume entropy and the metric realizing it.

Parmi les distances normalisées sur un graphe, nous montrons l'existence et l'unicité d'une distance qui minimise l'entropie, et nous donnons des formules explicites pour l'entropie volumique minimale et la distance qui la réalise.


References [Enhancements On Off] (What's this?)

  • [Bas] H. Bass, Covering theory for graphs of groups, J. Pure Appl. Alg. 89 (1993), 66-67. MR 1239551 (94j:20028)
  • [BCG] G. Besson, G. Courtois, S. Gallot, Entropies et rigidités des espaces localement symétriques de courbure strictement négative, Geom. Funct. Anal. 5 (1995), 731-799. MR 1354289 (96i:58136)
  • [BL] H. Bass, A. Lubotzky, Tree lattices, Progress in Math., 176, Birkhauser, Boston (2001). MR 1794898 (2001k:20056)
  • [Bou] M. Bourdon, Structure conforme au bord et flot géodésique d'un $ {\rm CAT}(-1)$-espace, Enseign. Math. (2) 41 (1995), 63-102. MR 1341941 (96f:58120)
  • [BT] F. Bruhat, J. Tits, Groupes réductifs sur un corps local, Publ. Math. Inst. Hautes Études Sci. 41 (1972), 5-251. MR 0327923 (48:6265)
  • [Gan] F.R. Gantmacher, The theory of matrices. Vol. 1. Translated by K. A. Hirsch, Chelsea Publishing Co., New York (1959). MR 0107649 (21:6372c)
  • [Gro] M. Gromov, Volume and bounded cohomology, Publ. Math. Inst. Hautes Études Sci. 56 (1981), 213-307. MR 686042 (84h:53053)
  • [Gui] L. Guillopé, Entropie et spectres, Osaka J. Math. 31 (1994), 247-289. MR 1296840 (95h:58100)
  • [HH] S. Hersonsky, J. Hubbard, Groups of automorphisms of trees and their limit sets, Ergod. Th. Dyn. Sys. 17 (1997), 869-884. MR 1468105 (98k:57005)
  • [Kat] A. Katok, Entropy and closed geodesics, Ergod. Th. Dyn. Sys. 2 (1982), 339-365. MR 721728 (85b:53047)
  • [KN] I. Kapovich, T. Nagnibeda, The Patterson-Sullivan embedding and minimal volume entropy for outer space, preprint (http://arxiv.org/abs/math.GR/0504445), 2005.
  • [Lim] S. Lim, Counting overlattices in automorphism groups of trees, Geom. Dedicata 118 (2006), 1-21. MR 2239446 (2007e:20056)
  • [Man] A. Manning, Topological entropy for geodesic flows, Ann. of Math. 110 (1979), 567-573. MR 554385 (81e:58044)
  • [Riv] I. Rivin, Growth in free groups (and other stories), preprint (http://arxiv.org/ abs/math.CO/9911076), 1999.
  • [Rob] G. Robert, Entropie et graphes, Prépublication 182, ENS Lyon, 1996.
  • [Robl] T. Roblin, Sur la fonction orbitale des groupes discrets en courbure négative, Ann. Inst. Fourier (Grenoble) 52 (2002), 145-151. MR 1881574 (2002m:37038)
  • [Ser] J.P. Serre, Arbres, amalgames, $ SL_{2}$, Astérisque 46, Soc. Math. France, 1983. MR 0476875 (57:16426)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 37A35, 20E08

Retrieve articles in all journals with MSC (2000): 37A35, 20E08


Additional Information

Seonhee Lim
Affiliation: Department of Mathematics, Yale University, New Haven, Connecticut 06520-8283 – and – ENS-Paris, UMR 8553 CNRS, 45 rue d’Ulm, 75230 Paris Cedex 05, France
Address at time of publication: Department of Mathematics, Cornell University, 593 Malott Hall, Ithaca, New York 14853-4201
Email: seonhee.lim@yale.edu, Seonhee.Lim@ens.fr, slim@math.cornell.edu

DOI: https://doi.org/10.1090/S0002-9947-08-04227-X
Received by editor(s): June 26, 2005
Received by editor(s) in revised form: December 3, 2005
Published electronically: May 14, 2008
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society